Topamax Topamx, Topamax, Hundred Times, Headaches, Teeth
I have been off of Topamax since May 2009. And WOW… I feel like a totally new person, it is amazing! ... more »
I have been off of Topamax since May 2009. And WOW… I feel like a totally new person, it is amazing!
I went to a psych in May & told him that I didn’t care if my migraines returned, I felt that I need to try & get off of the medication. It had taken over my life, and not in a good way. I also got off my anti-depressant (Wellbutrin).
I planned on going back to school in August, I asked to be put on an ADD medication. I started off with Concerta, but that did not work. I am now taking Vyvanse 30mg. This was my first semester back since 2003 & I am pretty sure I made a high B or low A in my class. I know I would not have been able to do that had I still been on Topamax.
I still have minor anxiety, which I will take a Xanax as needed. I only need them when I am stressed out.
For the most part, I no longer have migraines. When I do (about 1 or 2 a month), they are no where near the severity as they were in the past. Thankfully I am able to take an Excedrin Migraine and it goes away.
I am eating much better, however I can’t seem to gain any of my weight back. I have been at 90 lbs for about a year now. I will have a carbonated drink from time to time. Coke & Dr. Pepper are too sweet. After going a year w/o, it was quite strange. Now I will drink Orange Sunkist or 7-Up when I want some sort of flavor.
I get mad at myself for staying on Topamax for so long. I was too scared to get off of it. What if the next medication I tried had similar side effects… I would have to go thru them again. Or what if it didn’t work & I had to go thru the Topamax side effects all over again?
The mood swings, tingles, anxiety, shortness of breath, RAPID weight loss (25/30 lbs in 3 months), loss of hair, feelings of just existing, getting lost while I was driving, not being able to complete a sentence & spacing out were not worth it. I wanted to feel human again! Since then, my cycle is normal & my skin has really cleared up! I would get huge pimples & my face had many underneath bumps. I would cry when I washed my face because I felt as if I were reading brail.
I was only on 50mgs, but it totally changed my life.
I think that doctors and pharmacist need to tell you more about the possible side effects and strongly advise you to do research on the drug before they prescribe it. I know we are supposed to do that anyway, but sometimes we are too trusting and feel that they would not give us something may not be good.
When I went to the doctor about some of my side effects, they said, “It’s just your system getting used to the Topamax.” My pharmacist just warned me about kidney stones and to use a second form of BC. I often wonder if it was worth it.
Life for me is so much better being “Topa-free!”